Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 15, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 23, 2017, 5:19 PM EDT for Hardin County, Kentucky. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2017, 5:19 PM EDT (21:19 UTC)
- Expired
- Jun 23, 2017, 11:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, KY
The radar
The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 5:40 PM EDT | FLASH FLOOD | 3 S Colesburg, KY | WATER FLOWING ACROSS US HIGHWAY 62 NORTHEAST OF ELIZABETHTOWN. |
| Jun 23, 5:45 PM EDT | FLASH FLOOD | Rineyville, KY | WATER RUNNING DOWN ROAD. PICTURE VIA SOCIAL MEDIA. |
| Jun 23, 5:54 PM EDT | FLASH FLOOD | 1 Ene Howe Valley, KY | WATER FLOWING ACROSS KENTUCKY HIGHWAY 86 BETWEEN CECILIA AND THE BRECKINRIDGE COUNTY LINE. |
| Jun 23, 7:30 PM EDT | FLASH FLOOD | 3 Ese Cecilia, KY | WESTBOUND LANES OF THE WESTERN KY PARKWAY AT MM 133 BLOCKED DUE TO FLOODING. TRAFFIC ROUTED OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
525
WGUS53 KLMK 232119
FFWLMK
KYC093-240015-
/O.NEW.KLMK.FF.W.0015.170623T2119Z-170624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
519 PM EDT FRI JUN 23 2017
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Hardin County in central Kentucky...
* Until 815 PM EDT
* At 518 PM EDT, Doppler radar indicated heavy rain across the
warned area. Up to two inches of rain have already fallen in
spots. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Elizabethtown, Radcliff, Vine Grove, Sonora, Seven Corners,
Eastview, Long View, Flint Hill, Hansbrough and Addington Field
Airport.
Additional rainfall amounts of around 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3759 8627 3766 8620 3788 8584 3778 8573
3744 8597 3745 8603 3749 8606 3750 8606
3757 8611 3756 8613 3758 8624 3760 8625
3759 8626
$$
SCHOETTMER3 follow-up statements
922
WGUS73 KLMK 232253
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
653 PM EDT FRI JUN 23 2017
KYC093-240015-
/O.CON.KLMK.FF.W.0015.000000T0000Z-170624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hardin KY-
653 PM EDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
HARDIN COUNTY...
At 650 PM EDT, National Weather Service Doppler Radar indicated that
light to moderate rain was continuing across much of Hardin county.
This rain will end in the next 30 minutes. Since midnight, 2 to 3
inches of rain has fallen across the county. The Kentucky Mesonet
station at Cecilia has recorded 3.08 inches since midnight.
The excessive runoff from this afternoon's heavy rainfall will
continue for the next several hours. Many creeks and streams across
the county are flooding and many roads throughout the county have
had water reported over them. While the rainfall is coming to an
end, the excessive runoff will continue to keep area creeks,
streams, and poor drainage areas running high.
Some locations that will experience flooding include...
Elizabethtown, Radcliff, Vine Grove, Sonora, Seven Corners, Eastview,
Long View, Flint Hill, Hansbrough and Addington Field Airport.
If you observe rising water and it is threatening your location,
take immediate action and move to higher ground immediately. Do not
cross flooded roadways. You do not know how deep the water is
across the road and whether or not the road has washed out.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3759 8627 3766 8620 3788 8584 3778 8573
3744 8597 3745 8603 3749 8606 3750 8606
3757 8611 3756 8613 3758 8624 3760 8625
3759 8626
$$
MJ440
WGUS53 KLMK 240008
FFWLMK
KYC093-240315-
/O.EXT.KLMK.FF.W.0015.000000T0000Z-170624T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
808 PM EDT FRI JUN 23 2017
The National Weather Service in Louisville has extended the
* Flash Flood Warning for...
Hardin County in central Kentucky...
* Until 1115 PM EDT
* At 807 PM EDT, local law enforcement reported heavy rain across
the warned area. 3 to 4 inches of rain have already fallen. Flash
flooding is already occurring.
* Some locations that will continue to experience flooding include...
Elizabethtown, Radcliff, Vine Grove, Sonora, Seven Corners,
Eastview, Long View, Flint Hill, Hansbrough and Addington Field
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3759 8627 3766 8620 3788 8584 3778 8573
3744 8597 3745 8603 3749 8606 3750 8606
3757 8611 3756 8613 3758 8624 3760 8625
3759 8626
$$
SCHOETTMER871
WGUS73 KLMK 240311
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
1111 PM EDT FRI JUN 23 2017
KYC093-240318-
/O.EXP.KLMK.FF.W.0015.000000T0000Z-170624T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hardin KY-
1111 PM EDT FRI JUN 23 2017
...THE FLASH FLOOD WARNING FOR HARDIN COUNTY WILL EXPIRE AT 1115 PM
EDT...
The heavy rain has ended. Flood waters are receding. Please continue
to heed any remaining road closures.
LAT...LON 3759 8627 3766 8620 3788 8584 3778 8573
3744 8597 3745 8603 3749 8606 3750 8606
3757 8611 3756 8613 3758 8624 3760 8625
3759 8626
$$
DMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 3:19 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 23, 3:19 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Louisville KY
319 PM EDT Fri Jun 23 2017
.Short Term (Now through Saturday Night)...
Issued at 306 PM EDT Fri Jun 23 2017
At mid afternoon the center of Cindy's circulation was between
Bowling Green and Paducah, heading to the ENE. Moderate to heavy
rain will accompany the low is it progresses across southern
Kentucky, moving into eastern Kentucky by mid-evening. Though the
chances of flooding have diminished, locally heavy downpours will
still be possible. After coordinating with JKL and OHX, will keep
FFA as is, but the headlines will most likely be able to be
cancelled before their scheduled expiration time.
Low level shear has weakened a bit over eastern sections of the CWA
over the past few hours. Shear remains high closer to Cindy, but a
thick overcast and steady moderate to heavy rain are limiting
instability there. Still, cells east of I-65 will have to be watched
for low level rotation over the next few hours.
A cold front coming in from the northwest, accompanied by widely
scattered convection, will enter the region this evening and
gradually push the rain out. South central Indiana will be dry by
11pm, and central Kentucky before dawn Saturday.
Patchy valley fog may form near Lake Cumberland around sunrise
Saturday, though cirrus may help to keep it at bay.
Saturday and Saturday night will be dry with afternoon temperatures
peaking around 80. Lows in the 50s Saturday night will be about 10
degrees cooler than normal.
.Long Term (Sunday through Friday)...
Issued at 318 PM EDT Fri Jun 23 2017
Most of the long term will be dry as high pressure slowly moves from
the Plains to off the Carolina coast. Monday and Tuesday will be the
picks of the week with plenty of sunshine and highs only in the 70s.
(By comparison, record highs for those days are in the 101-105
degree range.) As the anticyclone moves off to the east,
temperatures will warm back up into the 80s for afternoon
temperatures Wednesday through Friday.
A cold front approaching from the west may bring some scattered
shower and thunderstorm chances to the region late in the week,
though it looks like the front may have trouble making it very far
to the east as it runs into the west side of the aforementioned high
to our southeast.
&&
.Aviation (18Z TAF Update)...
Issued at 152 PM EDT Fri Jun 23 2017
Low pressure associated with the remnants of Cindy is currently
centered west of BWG, and will move east across the region this
afternoon and evening. Deep tropical moisture is moving into the
area associated with that feature, and ahead of an approaching cold
front from the NW. Very high rainfall rates are expected with
showers and a few embedded T-Storms. Have included prevailing MVFR
vis in SHRA, with TEMPO IFR vis based on best timing for each site.
Will also mention VCTS, for a few isolated T-storms.
Best timing at SDF for heavy rainfall will be in the 4 to 8 PM EDT
time frame, between 5 and 10 PM EDT at LEX, and between 1 and 6 PM
CDT at BWG. Current gusty winds should actually let up a bit as the
heavier rain sets in, but will sill have to be cautionary of any
embedded t-storms.
Otherwise, surface winds veer around to NW as the low and cold front
pass, with conditions quickly improving back to VFR this evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flash Flood Watch through Saturday morning for KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...Flash Flood Watch until 2 AM EDT /1 AM CDT/ Saturday for
INZ076>079-083-084-089>092.
&&
Short Term........13
Long Term.........13
Aviation..........BJSHazardous weather outlook, Jun 23, 3:53 PM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 353 PM EDT Fri Jun 23 2017 KYZ036-037-040>043-046>049-054>057-064>067-073>078-081-082-242000- Scott-Harrison-Woodford-Fayette-Bourbon-Nicholas-Washington-Mercer- Jessamine-Clark-Marion-Boyle-Garrard-Madison-Green-Taylor-Casey- Lincoln-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Georgetown, Cynthiana, Versailles, Lexington, Paris, Carlisle, Springfield, Harrodsburg, Nicholasville, Winchester, Lebanon, Danville, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/ ...FLASH FLOOD WATCH IN EFFECT TONIGHT... ...TORNADO WATCH 368 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Locally torrential downpours may lead to minor flooding as the remnants of former Tropical Storm Cindy move through the region. Also, a few thunderstorms could produce gusty winds or even a brief, weak tornado through early this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for this evening. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ023>035-038-039-045-053-061>063-070>072-242000- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Nelson-Larue- Butler-Edmonson-Hart-Logan-Warren-Simpson- Including the cities of Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Taylorsville, Lawrenceburg, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, and Providence 353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/ ...FLASH FLOOD WATCH IN EFFECT TONIGHT... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Locally torrential downpours may lead to minor flooding as the remnants of former Tropical Storm Cindy move through the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report instances of high water. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-242000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, and Jeffersonville 353 PM EDT Fri Jun 23 2017 /253 PM CDT Fri Jun 23 2017/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ SATURDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Locally torrential downpours may lead to minor flooding as the remnants of former Tropical Storm Cindy move through the region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should report instances of high water. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13
In the hours before
Special weather statement, Jun 23, 1:26 PM EDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
1226 PM CDT FRI JUN 23 2017
KYZ070>072-231800-
Warren-Logan-Simpson-
1226 PM CDT FRI JUN 23 2017
...A SHOWER WILL AFFECT LOGAN...NORTHWESTERN SIMPSON AND WEST CENTRAL
WARREN COUNTIES...
At 1226 PM CDT, a heavy shower was located near Russellville, moving
northeast at 45 mph.
Winds in excess of 40 mph are possible with this shower.
Locations impacted include...
Russellville, Anderson, Auburn, Adairville, Cooperstown, Insco,
Danby, Dennis, Chandlers Chapel and South Union.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3673 8706 3705 8684 3696 8656 3665 8681
3665 8688
TIME...MOT...LOC 1726Z 212DEG 40KT 3675 8691
EBWSpecial weather statement, Jun 23, 5:03 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Louisville KY 503 PM EDT FRI JUN 23 2017 KYZ027-028-053-063-232130- Hart-Grayson-Hardin-Larue- 503 PM EDT FRI JUN 23 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LARUE... NORTHWESTERN HART...SOUTHEASTERN GRAYSON AND SOUTH CENTRAL HARDIN COUNTIES... At 503 PM EDT/403 PM CDT/, a strong thunderstorm was located 12 miles east of Leitchfield, moving northeast at 35 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Upton, Sonora, Rock Creek, Seven Corners, Lines Mill, Broad Ford, Flint Hill, Pearman, Snap and Glendale. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Louisville. LAT...LON 3734 8609 3745 8621 3766 8590 3748 8572 TIME...MOT...LOC 2103Z 230DEG 31KT 3743 8607 EBW
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:26 PM EDT | Special Weather Statement | LMK | Logan | 34 min |
| Jun 23, 3:21 PM EDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 24 min |
| Jun 23, 3:28 PM EDT | Tornado Warning | LMK | Taylor | 17 min |
| Jun 23, 3:44 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 31 min |
| Jun 23, 4:19 PM EDT | Areal Flood Advisory | LMK | Ohio | 3 hr |
| Jun 23, 4:24 PM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jun 23, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 27 min |
| Jun 23, 4:55 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Grayson, Hardin, Meade, Nelson | 3 hr |
| Jun 23, 5:03 PM EDT | Special Weather Statement | LMK | Hardin | 27 min |
| Jun 23, 5:29 PM EDT | Tornado Warning | LMK | Larue | 16 min |
| Jun 23, 5:32 PM EDT | Areal Flood Advisory | LMK | Fayette, Jessamine | 3 hr |
| Jun 23, 5:44 PM EDT | Tornado Warning | LMK | Larue, Marion, Nelson | 31 min |
| Jun 23, 5:46 PM EDT | Areal Flood Advisory | LMK | Anderson, Bullitt, Mercer, Nelson, Shelby, Spencer and 1 more | 3 hr |
| Jun 23, 5:50 PM EDT | Flash Flood Warning | LMK | Bullitt, Hardin, Larue, Nelson, Spencer | 3 hr |
| Jun 23, 6:07 PM EDT | Areal Flood Advisory | LMK | Franklin, Harrison, Henry, Oldham, Scott, Shelby and 2 more | 3 hr |
| Jun 23, 6:10 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 35 min |
| Jun 23, 6:27 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas | 3 hr |
| Jun 23, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Mercer, Washington | 30 min |
| Jun 23, 6:36 PM EDT | Flash Flood Warning | LMK | Anderson, Mercer, Nelson, Shelby, Spencer, Washington and 1 more | 3 hr |
| Jun 23, 6:44 PM EDT | Flash Flood Warning | LMK | Franklin, Harrison, Scott, Shelby | 3 hr |
| Jun 23, 6:44 PM EDT | Special Weather Statement | LMK | Casey, Taylor | 31 min |
| Jun 23, 6:50 PM EDT | Flash Flood Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 2 more | 4 hr |
| Jun 23, 6:58 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Mercer | 32 min |
| Jun 23, 7:11 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 34 min |
| Jun 23, 7:28 PM EDT | Special Weather Statement | LMK | Madison | 32 min |
| Jun 23, 7:50 PM EDT | Special Weather Statement | LMK | Clark | 25 min |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.